MAUDE Adverse Event Report: COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON

COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON
Catalog Number 033022-CE
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported during a urinary catheterization procedure, a universa silicone foley catheter was placed.The catheter was unable to drain any fluid from the bladder.In addition, no blockage was found in the catheter.The catheter was removed and another catheter from a different lot was inserted.No unintended portion of the device remained inside the patient¿s body.The patient required an additional procedure due to this occurrence.No adverse effects or consequences were reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of complaint history, the device history record, and specifications was performed.Visual inspections and functional testing were also conducted.One open balloon catheter and four unopened packages containing a balloon catheter were returned for investigation.A functional test was performed on the open device.Both lumens flushed and aspirated without issue.The balloon inflated and deflated without incident.Two of the four unopened packages were opened for investigation purposes.The balloons on both devices inflated and deflated without issue.Both lumens on the two balloon catheters flushed and aspirated without issue.No issues were found.The customer¿s difficulty could not be replicated in the lab.A review of the device history record for complaint device lot number 7403439 found that there were no non-conformances noted.A review of complaint history records for additional complaints related to this device lot revealed this is the only complaint that has been received that is associated with the device lot number 7403439.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information a definitive root cause for the reported issue cannot be established at this time.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
Correction: the patient did not require any additional procedures as a result of the reported catheter that would not drain.Another catheter was used to complete the procedure.

Brand Name
UNIVERSA SILICONE FOLEY CATHETER
Common Device Name
EZL CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7118548
Report Number1820334-2017-04421
Device Sequence Number1004866
Product Code EZL
UDI-Device Identifier00827002532373
UDI-Public(01)00827002532373(17)190228(10)7403439
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number033022-CE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1